MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX30022UX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one 3.0 x 22mm resolute onyx rx coronary drug eluting stent (des) to treat a severely tortuous, severely calcified lesion in the proximal left circumflex (lcx) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device. excessive force was not used during delivery.It was reported that the stent dislodgement occurred in vivo.Initially, the severely stenosed proximal obtuse marginal (om2) lesion was addressed with a 2.5 x 8mm resolute onyx des, using double inflation technique.Then, there was great difficulty advancing another stent into the proximal lcx due to the severe calcification and tortuosity.Ultimately, the 3.0 x 22mm resolute onyx des was delivered, but there were some concerns.There appeared to be a gap between the proximal stent marker and about one-third down the stent balloon prior to deployment, but it was thought to reflect ¿accordion like¿ effect with the difficult stent delivery.The stent was deployed with great result.The stent balloon was removed.There was then a need to address the severe stenosis of the distal om2 which contained a focal dissection due to previous angiopl asty.A 2.0 x 15mm resolute onyx des was advanced.At this point it was clear that there was an undeployed stent fragment that had likely sheared off, and this was the reason for the gap that was previously seen.The proximal portion of the 3.0 x 22mm resolute onyx des which was deployed in the proximal lcx likely sheared off prior to deployment and was now brought over the non-mdt guidewire by the 2.0 x 15mm resolute onyx des.At this point multiple attempts were made to retrieve the sheared stent fragment including the use of a 2.0 medtronic gooseneck snare.Another wire was used to wire alongside with plans to bring another balloon alongside and retrieve the fractured portion using pullback technique.However, this led to further advancement of the fractured portion.Multiple other attempts were made to deploy the fractured stent material with a new stent and trap it.A 2.5 x 18mm resolute onyx des and a 3.0 x 18mm resolute onyx des, were attempted but they could not cross.Ultimately, the fractured stent portion was advanced as far distally as possible and was lodged into the inferior branch of the om2.At the end of the case there was timi 3 flow down the entire lcx with no evidence of vessel dissection or vessel perforation.The decision was made to leave the fractured stent portion in the small branch vessel given the small territory subtended if the stent were to thrombose off.Heparin was used as anticoagulant and dual antiplatelet therapy (dapt) will be continued.During the whole procedure there was successful orbital atherectomy & intravascular lithotripsy of the proximal lcx severe calcific stenosis.Successful percutaneous coronary intervention (pci) to the lcx segment with one des.And successful pci to the om2 using 2 overlapping des.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: it was reported that the stent detachment and stent deformation occurred in vivo.Resistance was encountered when advancing the device.Excessive force was used during delivery.Patient sex and age provided.Correction: negative prep was not performed.The lesion was pre dilated.Event date updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16213272
Report Number9612164-2023-00297
Device Sequence Number4326898
Product Code NIQ
UDI-Device Identifier00643169557000
UDI-Public00643169557000
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Model NumberRONYX30022UX
Device Catalogue NumberRONYX30022UX
Device Lot Number0011071498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer01/10/2023
02/14/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/07/2023
02/28/2023
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale